Withdrawal of hormone therapy and increased risk of cardiovascular disease.

Withdrawal of hormone therapy and increased risk of cardiovascular disease. – PubMed – NCBI

Climacteric. 2016 Apr 14:1-3. [Epub ahead of print]

Withdrawal of hormone therapy and increased risk of cardiovascular disease.

Author information

  • 1a Sackler Faculty of Medicine , Tel-Aviv University , Tel-Aviv , Israel.

Abstract

Many menopause specialists follow the principle of prescribing postmenopausal hormone therapy (HT) for the shortest duration needed, in order to decrease the risk of some related serious adverse effects, such as breast cancer. Based on several large studies, it seems, however, that withdrawal of HT may be associated with immediate, though small increased risk of coronary heart disease and stroke. Cessation of HT correlates with increased risk of fractures as well. This information should be relayed to hormone users while discussing the continuation of HT with their health-care provider, but, since the potential cardiovascular harm is actually very small, it should not deter symptomatic women from using HT when needed.

About Dr Colin Holloway

Gp interested in natural hormone treatment for men and women of all ages

Posted on September 14, 2016, in Uncategorized. Bookmark the permalink. Leave a comment.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: